Georgia, 2010

Hail and Damaging Winds in Georgia, June 25, 2010

June 25, 2010 · NWS JAX · 3 events in 2 counties and zones

A surface front was over southeast Georgia. Storms initiated along the surface front as diurnal destabilization occurred, then resultant outflows fired additional convection along the sea breezes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A surface front was over southeast Georgia. Storms initiated along the surface front as diurnal destabilization occurred, then resultant outflows fired additional convection along the sea breezes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 25, 8:51 AM EST, 4 hours 39 minutes earlier.

Area forecast discussion, Jun 25, 8:51 AM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
951 AM EDT FRI JUN 25 2010

.UPDATE...
WATER VAPOR IMAGERY SHOWS DRIER AIR OVER OUR COASTAL ZONES AND
SOME OF INLAND NORTHEAST GEORGIA...THOUGH OVERALL THE ATMOSPHERE
IS MUCH MORE MOIST TODAY THAN YESTERDAY. SATELLITE DERIVED PWATS
ARE GREATER THAN 1.5 OVER OUR ENTIRE CWA...EXPECT CONVECTION TO
START UP IN SOUTHEAST GEORGIA FIRST...THEN ANTICIPATE OUTFLOW
BOUNDARY COLLISIONS WITH THE W COAST SEA BREEZE OVER THE SUWANNEE
VALLEY FOR A REPEAT OF YESTERDAY EVENING. HIGHER POPS OVER
SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY...30-45%...REFLECT THE
POSSIBILITY OF COLLISIONS...WITH MUCH LOWER POPS OVER THE REST OF
NORTHEAST FLORIDA. TODAY'S HIGH WILL BE IN THE UPPER 90S
INLAND...LOWER 90S ALONG THE COAST AND HEAT INDICES NEAR 106 OVER
INLAND SOUTHEAST GEORGIA.

&&

.AVIATION...
CB'S AND 5K CIGS ARE IN THE FORECAST FOR THIS AFTERNOON FOR INLAND
TERMINALS. CONFIDENCE IS STILL TOO LOW TO MENTION ANY MORE THAN
THIS...BUT WILL WATCH FOR CHANGING CONDITIONS THIS
MORNING/AFTERNOON AND AMEND IF NEEDED.

&&

.MARINE...
LIGHT WINDS WILL CONTINUE THRU EARLY NEXT WEEK. SWELLS EXPECTED TO
INCREASE A BIT OVER THE WEEKEND DUE TO ESE FETCH OF WINDS S OF
BERMUDA HIGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  97  73  95  73 /  40  40  40  30
SSI  92  78  92  78 /  10  10  20  20
JAX  94  74  94  74 /  10  10  20  10
SGJ  91  76  90  77 /  10  10  10  20
GNV  95  72  94  73 /  20  10  30  30
OCF  95  73  95  75 /  20  10  30  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

PRESNALL/HESS/GUILLET
Hazardous weather outlook, Jun 25, 3:30 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 AM EDT FRI JUN 25 2010

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261200-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
430 AM EDT FRI JUN 25 2010

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
OVER INLAND AREAS AREAS OF SOUTHEAST GEORGIA AND EXTENDING INTO
HE SUWANNEE VALLEY OF FLORIDA. GUSTY WINDS AND LIGHTNING WILL BE
THE PRIMARY THREATS.

ABOVE NORMAL TEMPERATURES WILL LEAD TO HEAT INDEX READINGS NEAR
105 DEGREES DURING THE AFTERNOON. USE EXTRA CAUTION WHILE OUTSIDE
TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS
IS EXPECTED BY THE LATTER HALF OF THE WEEKEND INTO EARLY NEXT
WEEK. GUSTY WINDS AND LIGHTNING WILL BE THE PRIMARY THREATS.
INCREASING MOISTURE LEVELS MONDAY THROUGH WEDNESDAY MAY LEAD TO
LOCALLY HEAVY RAINFALL WITH STRONGER STORMS.

HIGH TEMPERATURES WELL ABOVE NORMAL ON FRIDAY WILL AGAIN RESULT IN
HEAT INDEX READINGS AROUND 105 DEGREES DURING THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

DEESE

In the hours before

Special weather statement, Jun 25, 10:21 AM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1121 AM EDT FRI JUN 25 2010

GAZ132-149-251545-
ATKINSON-COFFEE-
1121 AM EDT FRI JUN 25 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
ATKINSON AND SOUTHERN COFFEE COUNTIES FOR STRONG WINDS VALID UNTIL
1145 AM EDT...

AT 1121 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF PEARSON...MOVING SOUTH
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
PEARSON THROUGH 1145 AM EDT. GUSTY WINDS OF 40 TO 50 MPH IS POSSIBLE
ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3129 8275 3127 8291 3142 8294 3143 8278
TIME...MOT...LOC 1521Z 348DEG 8KT 3137 8287

ZIBURA
Special weather statement, Jun 25, 11:56 AM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1256 PM EDT FRI JUN 25 2010

GAZ133-251745-
JEFF DAVIS-
1256 PM EDT FRI JUN 25 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN JEFF
DAVIS COUNTY FOR STRONG WINDS VALID UNTIL 145 PM EDT...

AT 1255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER NORTHERN JEFF DAVIS COUNTY...OR 5
MILES WEST OF HAZLEHURST...MOVING SOUTH AT 10 MPH. GUSTY WINDS OF 40
TO 50 MPH IS POSSIBLE ALONG WITH POSSIBLE MINOR WIND DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3185 8260 3180 8271 3186 8274 3191 8268
      3191 8262
TIME...MOT...LOC 1655Z 343DEG 8KT 3188 8267

ZIBURA
Special weather statement, Jun 25, 12:28 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
128 PM EDT FRI JUN 25 2010

GAZ132>134-251815-
BACON-COFFEE-JEFF DAVIS-
128 PM EDT FRI JUN 25 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
COFFEE...SOUTHERN JEFF DAVIS AND NORTHWESTERN BACON COUNTIES FOR
STRONG WINDS VALID UNTIL 215 PM EDT...

AT 127 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES WEST OF ALMA...MOVING SOUTHEAST AT 10
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ALMA
THROUGH 215 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3175 8253 3175 8255 3173 8255 3173 8251
      3170 8251 3170 8250 3155 8240 3147 8261
      3171 8271 3177 8254
TIME...MOT...LOC 1727Z 336DEG 11KT 3154 8256

ZIBURA
Special weather statement, Jun 25, 12:59 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
159 PM EDT FRI JUN 25 2010

GAZ133-135-251830-
APPLING-JEFF DAVIS-
159 PM EDT FRI JUN 25 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
APPLING AND EASTERN JEFF DAVIS COUNTIES FOR STRONG WINDS VALID UNTIL
230 PM EDT...

AT 159 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHEAST OF BAXLEY...MOVING
SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND PINE GROVE...GRAHAM...BAXLEY AND SURRENCY THROUGH 230 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3188 8219 3167 8217 3168 8247 3170 8251
      3168 8252 3168 8256 3193 8252
TIME...MOT...LOC 1759Z 295DEG 15KT 3182 8227

ZIBURA
Special weather statement, Jun 25, 1:01 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EDT FRI JUN 25 2010

GAZ132-251830-
COFFEE-
201 PM EDT FRI JUN 25 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN COFFEE
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM
EDT...

AT 201 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES SOUTHWEST OF AMBROSE...MOVING
SOUTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND AMBROSE THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3162 8302 3162 8290 3142 8304 3142 8306
      3145 8313
TIME...MOT...LOC 1801Z 295DEG 15KT 3151 8308

ZIBURA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Appling

When
June 25, 1:30 PM EST
Where
Appling County, 2.12 mi NNW of Baxley
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.799, -82.360

Scattered power lines were blown down across the west side of Baxley. The time of the event was based on radar.

Hail, Appling

When
June 25, 1:40 PM EST
Where
Appling County, 2.38 mi NNW of Myra
Measured
0.88 in hail
Reported by
Public
Coordinates
31.760, -82.390

Nickel size hail was observed in Baxley.

Thunderstorm Wind, Coffee

When
June 25, 2:30 PM EST
Where
Coffee County, 2.45 mi ENE of Huffer
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.580, -82.760

Winds blew down trees along the West Green Highway between Douglas and West Green.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228264, 228261, 228263.